Recurrent bradycardia and hypotension after Oral Lacosamide during hospital boarding in the emergency department: A case report.
Jack W Gorham, Jennifer V Pope, Jareth S Wischmeyer et al.
✦ AI-curated · Sources linked
Case in brief
A 79-year-old woman with a history of hypertension and seizure disorder presented with confusion and weakness after starting oral lacosamide. Following her scheduled doses, she experienced recurrent bradycardia and hypotension, requiring atropine and epinephrine for stabilization. After discontinuation of lacosamide, her symptoms resolved, indicating a direct link between the medication and her adverse events.
What made this case unusual
The case illustrates significant cardiac adverse effects from standard oral dosing of lacosamide, particularly in an older adult with concurrent medications affecting cardiac conduction.
Diagnostic / clinical pearl
Clinicians should be vigilant for bradycardia and hypotension in patients receiving lacosamide, especially in older adults or those on other cardiac-conducting medications.
Why it matters
This case emphasizes the potential for iatrogenic harm during hospital boarding, where routine medication administration may lead to unanticipated adverse effects.